Singularly Perturbed Oscillators with Exponential Nonlinearities

S. Jelbart, K. U. Kristiansen, P. Szmolyan, M. Wechselberger

Research output: Contribution to journalJournal articleResearchpeer-review

13 Downloads (Pure)


Singular exponential nonlinearities of the form eh(x)ϵ−1eh(x)ϵ−1 with ϵ>0ϵ>0 small occur in many different applications. These terms have essential singularities for ϵ=0ϵ=0 leading to very different behaviour depending on the sign of h. In this paper, we consider two prototypical singularly perturbed oscillators with such exponential nonlinearities. We apply a suitable normalization for both systems such that the ϵ→0ϵ→0 limit is a piecewise smooth system. The convergence to this nonsmooth system is exponential due to the nonlinearities we study. By working on the two model systems we use a blow-up approach to demonstrate that this exponential convergence can be harmless in some cases while in other scenarios it can lead to further degeneracies. For our second model system, we deal with such degeneracies due to exponentially small terms by extending the space dimension, following the approach in Kristiansen (Nonlinearity 30(5): 2138–2184, 2017), and prove—for both systems—existence of (unique) limit cycles by perturbing away from singular cycles having desirable hyperbolicity properties.
Original languageEnglish
JournalJournal of Dynamics and Differential Equations
Publication statusAccepted/In press - 2021


Dive into the research topics of 'Singularly Perturbed Oscillators with Exponential Nonlinearities'. Together they form a unique fingerprint.

Cite this